Alert archive / Illinois / Flood Watches in 2015

Flood Watch 2, NWS Lincoln, IL

November 16, 201522 counties in Illinois

NWS Lincoln, IL issued this flood watch at Nov 16, 2015, 3:08 AM CST for 22 counties in Illinois. It took effect at Nov 17, 2015, 12:00 AM CST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Nov 16, 2015, 3:08 AM CST (09:08 UTC)
In effect from
Nov 17, 2015, 12:00 AM CST
Expired
Nov 18, 2015, 6:00 AM CST
In force
30 hr
Issued by
NWS Lincoln, IL
Flood severity
None
All 22 counties

Cass County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, Effingham County, IL, Fulton County, IL, Jasper County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Mason County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL

The radar

The Lincoln radar (KILX), 72 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.1 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2015-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2015-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2086 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
259 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

550 
WGUS63 KILX 160908
FFAILX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
308 AM CST MON NOV 16 2015

...PERIODS OF HEAVY RAIN EXPECTED TONIGHT THROUGH TUESDAY NIGHT...

ILZ036-040>042-047>054-056-061>063-066>068-071>073-161800-
/O.NEW.KILX.FA.A.0002.151117T0600Z-151118T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FULTON-SCHUYLER-MASON-LOGAN-CASS-MENARD-SCOTT-MORGAN-SANGAMON-
CHRISTIAN-MACON-MOULTRIE-COLES-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-
JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...CANTON...RUSHVILLE...HAVANA...LINCOLN...
BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE...
SPRINGFIELD...TAYLORVILLE...DECATUR...SULLIVAN...CHARLESTON...
MATTOON...SHELBYVILLE...GREENUP...MARSHALL...EFFINGHAM...NEWTON...
ROBINSON...FLORA...OLNEY...LAWRENCEVILLE
308 AM CST MON NOV 16 2015

...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE TUESDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL
  ILLINOIS...SOUTHEAST ILLINOIS...AND WEST CENTRAL ILLINOIS...
  INCLUDING THE FOLLOWING COUNTIES. IN CENTRAL ILLINOIS...
  CHRISTIAN...LOGAN...MACON...MASON...MENARD...MOULTRIE...
  SANGAMON AND SHELBY. IN EAST CENTRAL ILLINOIS...CLARK...
  COLES...CRAWFORD AND CUMBERLAND. IN SOUTHEAST ILLINOIS...
  CLAY...EFFINGHAM...JASPER...LAWRENCE AND RICHLAND. IN WEST
  CENTRAL ILLINOIS...CASS...FULTON...MORGAN...SCHUYLER AND SCOTT.

* FROM LATE TONIGHT THROUGH LATE TUESDAY NIGHT. 

* AS AN INTENSE STORM SYSTEM MOVES THROUGH THE MIDWEST THE NEXT
  COUPLE DAYS...IT WILL TRANSPORT ABUNDANT MOISTURE NORTHWARD FROM
  THE GULF OF MEXICO. THIS MOISTURE...UNUSUALLY COPIOUS FOR THE
  MIDDLE OF NOVEMBER...WILL RESULT IN AN EXTENDED PERIOD OF
  RAINFALL WHICH WILL BE HEAVY AT TIMES. TOTAL RAINFALL THROUGH
  TUESDAY NIGHT IS EXPECTED TO BE IN EXCESS OF 3 INCHES FROM
  HAVANA TO EFFINGHAM WESTWARD...AND RANGE FROM 2.5 TO 3 INCHES AS
  FAR NORTH AS THE I-74 CORRIDOR. 

* GIVEN THE EXTENDED DURATION OF THE RAINFALL...THE MAIN THREATS
  FOR FLOODING WILL BE IN NORMALLY FLOOD PRONE AREAS...ALONG WITH
  PONDING OF WATER ON STREETS AND ROADS. THIS IS ESPECIALLY LIKELY
  WHERE FALLEN LEAVES HAVE CLOGGED STORM DRAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

GEELHART
9 follow-up statements
667 
WGUS63 KILX 161421
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
821 AM CST MON NOV 16 2015

...PERIODS OF HEAVY RAIN EXPECTED OVERNIGHT THROUGH TUESDAY
NIGHT...

ILZ036-040>042-047>054-056-061>063-066>068-071>073-162230-
/O.CON.KILX.FA.A.0002.151117T0600Z-151118T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FULTON-SCHUYLER-MASON-LOGAN-CASS-MENARD-SCOTT-MORGAN-SANGAMON-
CHRISTIAN-MACON-MOULTRIE-COLES-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-
JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...CANTON...RUSHVILLE...HAVANA...LINCOLN...
BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE...
SPRINGFIELD...TAYLORVILLE...DECATUR...SULLIVAN...CHARLESTON...
MATTOON...SHELBYVILLE...GREENUP...MARSHALL...EFFINGHAM...NEWTON...
ROBINSON...FLORA...OLNEY...LAWRENCEVILLE
821 AM CST MON NOV 16 2015

...FLOOD WATCH REMAINS IN EFFECT FROM OVERNIGHT THROUGH TUESDAY
NIGHT...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH 
  CENTRAL ILLINOIS...SOUTHEAST ILLINOIS AND WEST CENTRAL 
  ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
  ILLINOIS...CHRISTIAN...LOGAN...MACON...MASON...MENARD... 
  MOULTRIE...SANGAMON AND SHELBY. IN EAST CENTRAL ILLINOIS... 
  CLARK...COLES...CRAWFORD AND CUMBERLAND. IN SOUTH CENTRAL 
  ILLINOIS...CLAY AND EFFINGHAM. IN SOUTHEAST ILLINOIS... 
  JASPER...LAWRENCE AND RICHLAND. IN WEST CENTRAL ILLINOIS... 
  CASS...FULTON...MORGAN...SCHUYLER AND SCOTT. 

* FROM OVERNIGHT THROUGH TUESDAY NIGHT

* AS AN INTENSE STORM SYSTEM MOVES THROUGH THE MIDWEST THE NEXT
  COUPLE DAYS...IT WILL TRANSPORT ABUNDANT MOISTURE NORTHWARD FROM
  THE GULF OF MEXICO. THIS MOISTURE...UNUSUALLY COPIOUS FOR MID
  NOVEMBER...WILL RESULT IN AN EXTENDED PERIOD OF RAINFALL WHICH
  WILL BE HEAVY AT TIMES WITH A FEW THUNDERSTORMS POSSIBLE. TOTAL
  RAINFALL THROUGH TUESDAY NIGHT IS EXPECTED TO BE IN EXCESS OF 3
  INCHES FROM HAVANA TO EFFINGHAM SOUTHWESTWARD...AND RANGE FROM
  2.5 TO 3 INCHES AS FAR NORTHEAST AS THE I-74 CORRIDOR.

* GIVEN THE EXTENDED DURATION OF THE RAINFALL...THE MAIN THREATS 
  FOR FLOODING WILL BE IN NORMALLY FLOOD PRONE AREAS...ALONG 
  WITH PONDING OF WATER ON STREETS AND ROADS. THIS IS ESPECIALLY 
  LIKELY WHERE FALLEN LEAVES HAVE CLOGGED STORM DRAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

&&

$$
711 
WGUS63 KILX 162146
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
346 PM CST MON NOV 16 2015

ILZ036-040>042-047>054-056-061>063-066>068-071>073-170600-
/O.CON.KILX.FA.A.0002.151117T0600Z-151118T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FULTON-SCHUYLER-MASON-LOGAN-CASS-MENARD-SCOTT-MORGAN-SANGAMON-
CHRISTIAN-MACON-MOULTRIE-COLES-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-
JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...CANTON...RUSHVILLE...HAVANA...LINCOLN...
BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE...
SPRINGFIELD...TAYLORVILLE...DECATUR...SULLIVAN...CHARLESTON...
MATTOON...SHELBYVILLE...GREENUP...MARSHALL...EFFINGHAM...NEWTON...
ROBINSON...FLORA...OLNEY...LAWRENCEVILLE
346 PM CST MON NOV 16 2015

...FLOOD WATCH REMAINS IN EFFECT FROM MIDNIGHT CST TONIGHT
THROUGH LATE TUESDAY NIGHT...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH 
  CENTRAL ILLINOIS...SOUTHEAST ILLINOIS AND WEST CENTRAL 
  ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
  ILLINOIS...CHRISTIAN...LOGAN...MACON...MASON...MENARD... 
  MOULTRIE...SANGAMON AND SHELBY. IN EAST CENTRAL ILLINOIS... 
  CLARK...COLES...CRAWFORD AND CUMBERLAND. IN SOUTH CENTRAL 
  ILLINOIS...CLAY AND EFFINGHAM. IN SOUTHEAST ILLINOIS... 
  JASPER...LAWRENCE AND RICHLAND. IN WEST CENTRAL ILLINOIS... 
  CASS...FULTON...MORGAN...SCHUYLER AND SCOTT. 

* FROM MIDNIGHT CST TONIGHT THROUGH LATE TUESDAY NIGHT

* A STRONG STORM SYSTEM WILL MOVE ACROSS THE MIDWEST THE NEXT
  COUPLE OF DAYS. THIS SYSTEM WILL BE ACCOMPANIED BY PERIODS OF
  MODERATE TO HEAVY RAINFALL AS IT MOVES THROUGH. TOTAL RAINFALL
  THROUGH TUESDAY NIGHT IS EXPECTED TO RANGE FROM 2 TO 3
  INCHES...WITH SOME LOCALLY HIGHER AMOUNTS.

* THE MAIN THREATS FOR FLOODING WILL BE IN NORMALLY FLOOD PRONE
  AREAS...ALONG WITH PONDING OF WATER ON STREETS AND ROADS. THIS
  IS ESPECIALLY LIKELY WHERE FALLEN LEAVES HAVE CLOGGED STORM
  DRAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

&&

$$
451 
WGUS63 KILX 170547
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
1147 PM CST MON NOV 16 2015

ILZ036-040>042-047>054-056-061>063-066>068-071>073-171400-
/O.CON.KILX.FA.A.0002.151117T0600Z-151118T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FULTON-SCHUYLER-MASON-LOGAN-CASS-MENARD-SCOTT-MORGAN-SANGAMON-
CHRISTIAN-MACON-MOULTRIE-COLES-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-
JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...CANTON...RUSHVILLE...HAVANA...LINCOLN...
BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE...
SPRINGFIELD...TAYLORVILLE...DECATUR...SULLIVAN...CHARLESTON...
MATTOON...SHELBYVILLE...GREENUP...MARSHALL...EFFINGHAM...NEWTON...
ROBINSON...FLORA...OLNEY...LAWRENCEVILLE
1147 PM CST MON NOV 16 2015

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TUESDAY NIGHT...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH 
  CENTRAL ILLINOIS...SOUTHEAST ILLINOIS AND WEST CENTRAL 
  ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
  ILLINOIS...CHRISTIAN...LOGAN...MACON...MASON...MENARD... 
  MOULTRIE...SANGAMON AND SHELBY. IN EAST CENTRAL ILLINOIS... 
  CLARK...COLES...CRAWFORD AND CUMBERLAND. IN SOUTH CENTRAL 
  ILLINOIS...CLAY AND EFFINGHAM. IN SOUTHEAST ILLINOIS... 
  JASPER...LAWRENCE AND RICHLAND. IN WEST CENTRAL ILLINOIS... 
  CASS...FULTON...MORGAN...SCHUYLER AND SCOTT. 

* THROUGH LATE TUESDAY NIGHT

* A STRONG STORM SYSTEM WILL MOVE ACROSS THE MIDWEST THROUGH
  WEDNESDAY. THIS SYSTEM WILL BE ACCOMPANIED BY PERIODS OF
  MODERATE TO HEAVY RAINFALL AS IT MOVES THROUGH. THE HEAVIEST
  RAINFALL IS EXPECTED EARLY TUESDAY MORNING THROUGH AROUND
  NOON...AND AGAIN TUESDAY EVENING. TOTAL RAINFALL THROUGH
  TUESDAY NIGHT IS EXPECTED TO RANGE FROM 2 TO 3 INCHES...WITH
  SOME LOCALLY HIGHER AMOUNTS.

* THE MAIN THREATS FOR FLOODING WILL BE IN FLOOD PRONE
  AREAS...ALONG WITH PONDING OF WATER ON STREETS AND ROADS. THIS
  IS ESPECIALLY LIKELY WHERE FALLEN LEAVES HAVE CLOGGED STORM
  DRAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

&&

$$
656 
WGUS63 KILX 170903
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
303 AM CST TUE NOV 17 2015

ILZ036-040>042-047>054-056-061>063-066>068-071>073-171700-
/O.CON.KILX.FA.A.0002.000000T0000Z-151118T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FULTON-SCHUYLER-MASON-LOGAN-CASS-MENARD-SCOTT-MORGAN-SANGAMON-
CHRISTIAN-MACON-MOULTRIE-COLES-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-
JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...CANTON...RUSHVILLE...HAVANA...LINCOLN...
BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE...
SPRINGFIELD...TAYLORVILLE...DECATUR...SULLIVAN...CHARLESTON...
MATTOON...SHELBYVILLE...GREENUP...MARSHALL...EFFINGHAM...NEWTON...
ROBINSON...FLORA...OLNEY...LAWRENCEVILLE
303 AM CST TUE NOV 17 2015

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...
  SOUTHEAST ILLINOIS AND WEST CENTRAL ILLINOIS...INCLUDING THE
  FOLLOWING COUNTIES. IN CENTRAL ILLINOIS...CHRISTIAN...LOGAN...
  MACON...MASON...MENARD...MOULTRIE...SANGAMON AND SHELBY. IN EAST
  CENTRAL ILLINOIS...CLARK...COLES...CRAWFORD AND CUMBERLAND. IN
  SOUTHEAST ILLINOIS... CLAY...EFFINGHAM...JASPER...LAWRENCE AND
  RICHLAND. IN WEST CENTRAL ILLINOIS...CASS...FULTON...MORGAN...
  SCHUYLER AND SCOTT.

* THROUGH LATE TONIGHT.

* PERIODS OF MODERATE TO HEAVY RAIN ARE EXPECTED THROUGH
  TONIGHT...AS AN INTENSE STORM SYSTEM MOVES THROUGH THE MIDWEST.
  THE HEAVIER RAINFALL IS EXPECTED IN TWO ADDITIONAL PERIODS...
  ONE THIS MORNING AND AGAIN TONIGHT. STORM TOTAL RAINFALL
  THROUGH TONIGHT WILL MAINLY RANGE FROM 2.5 TO 3 INCHES...WITH
  SOME LOCALLY HIGHER AMOUNTS WEST THROUGH SOUTHEAST OF
  SPRINGFIELD.

* THE MAIN THREATS FOR FLOODING WILL BE IN FLOOD PRONE AREAS... 
  ALONG WITH PONDING OF WATER ON STREETS AND ROADS. THIS IS 
  ESPECIALLY LIKELY WHERE FALLEN LEAVES HAVE CLOGGED STORM 
  DRAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

&&

$$
GEELHART
237 
WGUS63 KILX 171623
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
1023 AM CST TUE NOV 17 2015

ILZ036-040>042-047>054-056-061>063-066>068-071>073-180000-
/O.CON.KILX.FA.A.0002.000000T0000Z-151118T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FULTON-SCHUYLER-MASON-LOGAN-CASS-MENARD-SCOTT-MORGAN-SANGAMON-
CHRISTIAN-MACON-MOULTRIE-COLES-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-
JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...CANTON...RUSHVILLE...HAVANA...LINCOLN...
BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE...
SPRINGFIELD...TAYLORVILLE...DECATUR...SULLIVAN...CHARLESTON...
MATTOON...SHELBYVILLE...GREENUP...MARSHALL...EFFINGHAM...NEWTON...
ROBINSON...FLORA...OLNEY...LAWRENCEVILLE
1023 AM CST TUE NOV 17 2015

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH 
  CENTRAL ILLINOIS...SOUTHEAST ILLINOIS AND WEST CENTRAL 
  ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
  ILLINOIS...CHRISTIAN...LOGAN...MACON...MASON...MENARD... 
  MOULTRIE...SANGAMON AND SHELBY. IN EAST CENTRAL ILLINOIS... 
  CLARK...COLES...CRAWFORD AND CUMBERLAND. IN SOUTH CENTRAL 
  ILLINOIS...CLAY AND EFFINGHAM. IN SOUTHEAST ILLINOIS... 
  JASPER...LAWRENCE AND RICHLAND. IN WEST CENTRAL ILLINOIS... 
  CASS...FULTON...MORGAN...SCHUYLER AND SCOTT. 

* THROUGH LATE TONIGHT

* PERIODS OF MODERATE TO HEAVY RAIN WITH ISOLATED THUNDERSTORMS
  ARE EXPECTED THROUGH TONIGHT...AS AN INTENSE STORM SYSTEM MOVES
  THROUGH THE MIDWEST. THE HEAVIER RAINFALL IS EXPECTED IN TWO
  ADDITIONAL PERIODS... ONE INTO MIDDAY TODAY AND AGAIN TONIGHT.
  BETWEEN 1 AND 2 INCHES OF RAIN HAS ALREADY OCCURRED SINCE MONDAY
  MORNING. AN ADDITIONAL 1.25 TO 1.75 INCHES OF RAIN IS EXPECTED
  THROUGH TONIGHT. STORM TOTAL RAINFALL THROUGH TONIGHT WILL
  MAINLY RANGE FROM 2.5 TO 3 INCHES...WITH SOME LOCALLY HIGHER
  AMOUNTS FROM SPRINGFIELD SOUTHWEST.

* THE MAIN THREATS FOR FLOODING WILL BE IN FLOOD PRONE AREAS... 
  ALONG WITH PONDING OF WATER ON STREETS AND ROADS. THIS IS 
  ESPECIALLY LIKELY WHERE FALLEN LEAVES HAVE CLOGGED STORM 
  DRAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

&&

$$
169 
WGUS63 KILX 172208
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
408 PM CST TUE NOV 17 2015

ILZ036-040>042-047>054-056-061>063-066>068-071>073-180600-
/O.CON.KILX.FA.A.0002.000000T0000Z-151118T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FULTON-SCHUYLER-MASON-LOGAN-CASS-MENARD-SCOTT-MORGAN-SANGAMON-
CHRISTIAN-MACON-MOULTRIE-COLES-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-
JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...CANTON...RUSHVILLE...HAVANA...LINCOLN...
BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE...
SPRINGFIELD...TAYLORVILLE...DECATUR...SULLIVAN...CHARLESTON...
MATTOON...SHELBYVILLE...GREENUP...MARSHALL...EFFINGHAM...NEWTON...
ROBINSON...FLORA...OLNEY...LAWRENCEVILLE
408 PM CST TUE NOV 17 2015

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH 
  CENTRAL ILLINOIS...SOUTHEAST ILLINOIS AND WEST CENTRAL 
  ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
  ILLINOIS...CHRISTIAN...LOGAN...MACON...MASON...MENARD... 
  MOULTRIE...SANGAMON AND SHELBY. IN EAST CENTRAL ILLINOIS... 
  CLARK...COLES...CRAWFORD AND CUMBERLAND. IN SOUTH CENTRAL 
  ILLINOIS...CLAY AND EFFINGHAM. IN SOUTHEAST ILLINOIS... 
  JASPER...LAWRENCE AND RICHLAND. IN WEST CENTRAL ILLINOIS... 
  CASS...FULTON...MORGAN...SCHUYLER AND SCOTT. 

* THROUGH LATE TONIGHT

* PERIODS OF MODERATE TO HEAVY RAIN WITH ISOLATED THUNDERSTORMS
  ARE EXPECTED THROUGH TONIGHT...AS AN INTENSE STORM SYSTEM MOVES
  THROUGH THE MIDWEST. WHILE A LULL IN THE RAINFALL OCCURRED
  DURING THE AFTERNOON HOURS...HEAVIER RAINFALL WILL RETURN TO THE
  AREA TONIGHT. BETWEEN 1 AND 2 INCHES OF RAIN HAS ALREADY
  OCCURRED SINCE MONDAY MORNING. STORM TOTAL RAINFALL THROUGH
  TONIGHT WILL MAINLY RANGE FROM 2.5 TO 3 INCHES...WITH SOME
  LOCALLY HIGHER AMOUNTS FROM SPRINGFIELD SOUTHWEST.

* THE MAIN THREATS FOR FLOODING WILL BE IN FLOOD PRONE AREAS... 
  ALONG WITH PONDING OF WATER ON STREETS AND ROADS. THIS IS 
  ESPECIALLY LIKELY WHERE FALLEN LEAVES HAVE CLOGGED STORM 
  DRAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

&&

$$
122 
WGUS63 KILX 180640
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
1240 AM CST WED NOV 18 2015

ILZ036-040>042-047>054-056-061>063-066>068-071>073-181200-
/O.CON.KILX.FA.A.0002.000000T0000Z-151118T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FULTON-SCHUYLER-MASON-LOGAN-CASS-MENARD-SCOTT-MORGAN-SANGAMON-
CHRISTIAN-MACON-MOULTRIE-COLES-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-
JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...CANTON...RUSHVILLE...HAVANA...LINCOLN...
BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE...
SPRINGFIELD...TAYLORVILLE...DECATUR...SULLIVAN...CHARLESTON...
MATTOON...SHELBYVILLE...GREENUP...MARSHALL...EFFINGHAM...NEWTON...
ROBINSON...FLORA...OLNEY...LAWRENCEVILLE
1240 AM CST WED NOV 18 2015

...FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH 
  CENTRAL ILLINOIS...SOUTHEAST ILLINOIS AND WEST CENTRAL 
  ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
  ILLINOIS...CHRISTIAN...LOGAN...MACON...MASON...MENARD... 
  MOULTRIE...SANGAMON AND SHELBY. IN EAST CENTRAL ILLINOIS... 
  CLARK...COLES...CRAWFORD AND CUMBERLAND. IN SOUTH CENTRAL 
  ILLINOIS...CLAY AND EFFINGHAM. IN SOUTHEAST ILLINOIS... 
  JASPER...LAWRENCE AND RICHLAND. IN WEST CENTRAL ILLINOIS... 
  CASS...FULTON...MORGAN...SCHUYLER AND SCOTT. 

* UNTIL 6 AM CST EARLY THIS MORNING

* PERIODS OF MODERATE TO HEAVY RAIN ARE EXPECTED THE REMAINDER OF
  THE NIGHT...AS AN INTENSE STORM SYSTEM MOVES THROUGH THE
  MIDWEST. BETWEEN 1 AND 2 INCHES OF RAIN HAS ALREADY OCCURRED
  SINCE MONDAY MORNING. STORM TOTAL RAINFALL THROUGH TONIGHT WILL
  MAINLY RANGE FROM 2.5 TO 3 INCHES...WITH SOME LOCALLY HIGHER
  AMOUNTS FROM SPRINGFIELD SOUTHWEST.

* THE MAIN THREATS FOR FLOODING WILL BE IN FLOOD PRONE AREAS... 
  ALONG WITH PONDING OF WATER ON STREETS AND ROADS. THIS IS 
  ESPECIALLY LIKELY WHERE FALLEN LEAVES HAVE CLOGGED STORM 
  DRAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

&&

$$
292 
WGUS63 KILX 180921
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
321 AM CST WED NOV 18 2015

ILZ036-040>042-047>054-061-181030-
/O.CAN.KILX.FA.A.0002.000000T0000Z-151118T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FULTON-SCHUYLER-MASON-LOGAN-CASS-MENARD-SCOTT-MORGAN-SANGAMON-
CHRISTIAN-MACON-MOULTRIE-SHELBY-
INCLUDING THE CITIES OF...CANTON...RUSHVILLE...HAVANA...LINCOLN...
BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE...
SPRINGFIELD...TAYLORVILLE...DECATUR...SULLIVAN...SHELBYVILLE
321 AM CST WED NOV 18 2015

...FLOOD WATCH IS CANCELLED...

SCATTERED SHOWERS WILL CONTINUE TO AFFECT THE AREA THROUGH
SUNRISE...ESPECIALLY EAST OF I-55. HOWEVER...ADDITIONAL RAINFALL
AMOUNTS WILL BE LIGHT...AND WILL NOT CAUSE A FLOOD THREAT. 

$$

ILZ056-062-063-066>068-071>073-181200-
/O.CON.KILX.FA.A.0002.000000T0000Z-151118T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLES-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-
LAWRENCE-
INCLUDING THE CITIES OF...CHARLESTON...MATTOON...GREENUP...
MARSHALL...EFFINGHAM...NEWTON...ROBINSON...FLORA...OLNEY...
LAWRENCEVILLE
321 AM CST WED NOV 18 2015

...FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST
  ILLINOIS...INCLUDING THE FOLLOWING COUNTIES. IN EAST CENTRAL
  ILLINOIS...CLARK...COLES...CRAWFORD AND CUMBERLAND. IN
  SOUTHEAST ILLINOIS...CLAY...EFFINGHAM...JASPER...LAWRENCE AND
  RICHLAND.

* UNTIL 6 AM CST. 

* ADDITIONAL PERIODS OF MODERATE TO HEAVY RAIN ARE EXPECTED
  THROUGH SUNRISE. RAINFALL AMOUNTS DURING THE LAST 24 HOURS HAVE
  BEEN IN EXCESS OF 2 INCHES FROM EFFINGHAM TO FLORA...THEN EAST
  TO NEAR LAWRENCEVILLE...AND SOME AREAS MAY SEE ANOTHER HALF TO
  THREE QUARTERS OF AN INCH BEFORE THE RAIN FINALLY TAPERS. 

* THE MAIN THREATS FOR FLOODING WILL BE IN FLOOD PRONE AREAS... 
  ALONG WITH PONDING OF WATER ON STREETS AND ROADS. THIS IS 
  ESPECIALLY LIKELY WHERE FALLEN LEAVES HAVE CLOGGED STORM 
  DRAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

&&

$$
GEELHART
182 
WGUS63 KILX 181144
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
544 AM CST WED NOV 18 2015

ILZ056-062-063-066>068-071>073-181245-
/O.EXP.KILX.FA.A.0002.000000T0000Z-151118T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLES-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-
LAWRENCE-
INCLUDING THE CITIES OF...CHARLESTON...MATTOON...GREENUP...
MARSHALL...EFFINGHAM...NEWTON...ROBINSON...FLORA...OLNEY...
LAWRENCEVILLE
544 AM CST WED NOV 18 2015

...FLOOD WATCH WILL EXPIRE AT 6 AM CST EARLY THIS MORNING...

THE FLOOD WATCH FOR PORTIONS OF EAST CENTRAL ILLINOIS...SOUTH
CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS WILL EXPIRE AT 6 AM CST
EARLY THIS MORNING. LIGHT TO MODERATE RAIN IS ENDING AND MOVING
EAST OUT OF THE AREA...WHICH SHOULD END THE FLOODING THREAT.

$$

AUTEN

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flood watch went out at Nov 16, 3:00 AM CST, 8 minutes earlier.

Area forecast discussion, Nov 16, 3:00 AM CST, 8 minutes before
AREA FORECAST DISCUSSION
National Weather Service Lincoln IL
300 AM CST MON NOV 16 2015

.SHORT TERM...(Today)
ISSUED AT 300 AM CST MON NOV 16 2015

A large area of mid level cloudiness has spread north into our area
early this morning ahead of a lead shortwave that is currently
across parts of central Kansas south thru the Texas Panhandle. Just
ahead of this feature was a band of showers stretching from central
Nebraska southeast through central Missouri into western Kentucky.
We expect this rain to shift northeast this morning but will have a
tough time pushing very far into our area as forecast soundings
continue to show a rather dry atmosphere in place in the low levels
thru most of this morning. The 2 A.M. surface map depicted only 30 and
40 degree dew points to our south, with the 50 and 60 degree dew points
confined to western Oklahoma into western Texas. However, with time,
the moisture will deepen in the lower layers across our forecast area
we should see the rain spread in from the southwest this morning affecting
west central through southeast Illinois first, with the east seeing the
showers this afternoon.

Rainfall amounts today are not expected to be that significant with most
areas seeing a quarter of an inch or less. With the extensive cloud cover
and precipitation today, temperatures will be quite a bit cooler than what
we saw yesterday with most areas in the middle 50s accompanied by a gusty
southerly breeze.

&&

.LONG TERM...(Tonight through Sunday)
ISSUED AT 300 AM CST MON NOV 16 2015

Several items up for consideration in this part of the forecast.
These include the well-advertised heavy rain event for the next
couple days, the winds tomorrow, and potential for some wintry
precipitation late in the week.

1) Heavy rain:

Have introduced a Flood Watch beginning at midnight tonight and
running through 6 am Wednesday. The orientation is basically in
areas where around 3 inches or more of rain is expected, roughly
along and south of a Havana to Robinson line. The heavier rain will
be focused in a couple waves, one overnight tonight into Tuesday
morning, then the other Tuesday night. Precipitable water values
expected to climb to a November-extreme of 1.6 inches by Tuesday
morning, as a steady low level jet of 50+ knots (getting into the 75
knot range by evening) pumps plenty of moisture up from the Gulf of
Mexico. The longer duration of the rain should limit the traditional
rapid-developing flash flooding, but the soil should become
saturated fairly quickly and leaf debris will help cause some poor
drainage as well. Some light showers will linger into Wednesday
morning across mainly the eastern CWA, but not should appreciably
add to the flood potential.

2) Winds for Tuesday and Tuesday night:

Mid-latitude cyclone will be tightening up as the surface low tracks
into western kansas by Tuesday morning before lifting northeast and
occluding. Aforementioned low level jet should get some elements
mixed down to the surface despite the widespread clouds, and gusts
of 30-40 mph are likely Tuesday and Tuesday night over our area. A
Wind Advisory may need to be issued in the subsequent shifts, but
will hold off for now since we're still over 24 hours away before
the higher winds develop. While winds will gradually decrease after
mid week, the slow departure of this system (as it gets caught up in
a deep upper trough dropping into the north central U.S.) should
result in breezy conditions persisting into Thursday.

3)  Wintry weather potential late week:

Still some uncertainty with the late week system, as the ECMWF has a
much broader, colder and deeper upper trough dominating the Midwest
into the weekend, while the GFS is milder and not as deep. The
colder solution features a fast moving wave which brings a streak of
precipitation more across the central CWA early Saturday, when the
ECMWF features forecast soundings below zero. The more moderate GFS
gradually brings a front north to south during the day, slowed by
the front being parallel to the upper flow, with precipitation
mostly in the form of rain. Have leaned more toward the ECMWF
solution and mentioned a rain/snow mix for areas north of I-70, with
the changeover south of there holding off until Saturday night.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
ISSUED AT 1119 PM CST SUN NOV 15 2015

VFR conditions with scattered mid level clouds across central IL
this evening. By 12-15Z showers will begin to spread SW to NE
into central IL as moist southerly flow ahead of a potent
approaching storm system develops. Expect MVFR cigs and scattered
rain showers starting around 13Z at KSPI ranging to 17Z at KCMI.
Conditions will continue to deteriorate through Monday evening
with cigs reaching low-end MVFR or perhaps IFR by 00Z Tuesday.
Winds S around 10 kts overnight increasing to around 15 kts with
gusts around 20 kts after 16Z. Gusts decreasing after 00Z
Tuesday...but SE winds continuing around 15 kts.

&&

.ILX Watches/Warnings/Advisories...
Flood Watch from late tonight through late Tuesday night for
ILZ036-040>042-047>054-056-061>063-066>068-071>073.

&&

SHORT TERM...Smith
LONG TERM...Geelhart
AVIATION...Onton
Hazardous weather outlook, Nov 15, 3:07 PM CST, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
307 PM CST SUN NOV 15 2015

ILZ027>031-036>038-040>057-061>063-066>068-071>073-160915-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN-
MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-
RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
307 PM CST SUN NOV 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS...SOUTH
CENTRAL ILLINOIS...SOUTHEAST ILLINOIS AND WEST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AN EXTENDED PERIOD OF WET WEATHER WILL DEVELOP FROM MONDAY THROUGH
WEDNESDAY. RAINFALL TOTALS IN EXCESS OF 3 INCHES ARE POSSIBLE
DURING THE PERIOD...WITH THE HEAVIEST RAINFALL LIKELY TO OCCUR ON
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BARNES

Nearby

Flood Watches in Illinois, 2015Every flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.